Archive for Rational Mechanics and Analysis

, Volume 115, Issue 4, pp 297–310

On the connection between Hamiltonian many-particle systems and the hydrodynamical equations

  • Karl Oelschläger


We consider certain Hamiltonian systems with many particles interacting through a potential whose range is large in comparison with the typical distance between neighbouring particles. It is shown that the empirical processes of the positions and the velocities respectively converge to solutions of the continuity equation and the Euler equation, in the limit as the particle number tends to infinity.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B]
    Balescu, R.: Equilibrium and Nonequilibrium Statistical Mechanics. Wiley, 1975.Google Scholar
  2. [BH]
    Braun, W. & Hepp, K.: The Vlasov dynamics and its fluctuations in the 1/N limit of interacting classical particles. Commun. Math. Phys. 56, 101–113, 1977.Google Scholar
  3. [GM]
    Gingold, R. A. & Monaghan, J. J.: Kernel estimates as a basis for general particle methods in hydrodynamics. J. Comput. Phys. 46, 429–453, 1982.Google Scholar
  4. [LP]
    Lachowicz, M. & Pulvirenti, M.: A stochastic system of particles modelling the Euler equations. Arch. Rational Mech. Anal. 109, 81–93, 1990.Google Scholar
  5. [M]
    Majda, A.: Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables. Springer-Verlag, 1984.Google Scholar
  6. [O1]
    Oelschläger, K.: A law of large numbers for moderately interacting diffusion processes. Z. Wahrscheinlichkeitstheorie verw. Gebiete 69, 279–322, 1985.Google Scholar
  7. [O2]
    Oelschläger, K.: A fluctuation theorem for moderately interacting diffusion processes. Probab. Th. Rel. Fields 74, 591–616, 1987.Google Scholar
  8. [O3]
    Oelschläger, K.: On the derivation of reaction-diffusion equations as limit dynamics of systems of moderately interacting stochastic processes. Probab. Th. Rel. Fields 82, 565–586, 1989.Google Scholar
  9. [O4]
    Oelschläger, K.: Large systems of interacting particles and the porous medium equation. J. Diff. Eqs. 88, 294–346, 1990.Google Scholar

Copyright information

© Springer-Verlag 1991

Authors and Affiliations

  • Karl Oelschläger
    • 1
  1. 1.Institut für Angewandte MathematikUniversität HeidelbergHeidelbergGermany

Personalised recommendations